• All threads and posts regarding Coronavirus COVID-19 can now be found in our new area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Mirtazapine

Smeds

Registered User
Feb 4, 2012
6
Hi everyone wondering if any one has had the same problem my husband has vascular dementia and is now in a care home he has had dementia for 6years the doctor has just increased his Mirtazapine from 15 m to 30 it seems to be having a terrible effect on him very bad tempered, swearing hitting,crying, agitated he can have all these moods in minutes of one another it is so distressing to see him.Has any one else's loved ones found this when there meds are increased.really appreciate any help.

Thanks

Smeds
 

malc

Registered User
Aug 15, 2012
353
north east lincolnshire
that's strange,my wife is on them to calm her down and to ease fears at bedtime and they do work along with the trazodone,they probably don't agree with him,i know voltarol give me hallucinations via a drip,probably a similiar scenario.
 

Spamar

Registered User
Oct 5, 2013
7,102
Suffolk
It has a been suggested that this be given to OH to counteract moods and general nastiness. Because his heart rate is low ( ie the same as it's been practically all his life) they also want to stop his donepezil. Doesn't make sense to me. If anything changes how do you know what caused it? Might have happened naturally.
 

Fred Flintstone

Registered User
Aug 28, 2014
133
S. E. England
Hi everyone wondering if any one has had the same problem my husband has vascular dementia and is now in a care home he has had dementia for 6years the doctor has just increased his Mirtazapine from 15 m to 30 it seems to be having a terrible effect on him very bad tempered, swearing hitting,crying, agitated he can have all these moods in minutes of one another it is so distressing to see him.Has any one else's loved ones found this when there meds are increased.really appreciate any help.

Thanks

Smeds
I'd ring the doctor, tell him what's going on, and ask him to restore the 15mg dose. I believe the response to psychotropic drugs is very unpredictable in the elderly.

Fred
 

dede5177

Registered User
Feb 5, 2015
22
Nuneaton
Hi everyone wondering if any one has had the same problem my husband has vascular dementia and is now in a care home he has had dementia for 6years the doctor has just increased his Mirtazapine from 15 m to 30 it seems to be having a terrible effect on him very bad tempered, swearing hitting,crying, agitated he can have all these moods in minutes of one another it is so distressing to see him.Has any one else's loved ones found this when there meds are increased.really appreciate any help.

Thanks

Smeds
Strange you should say this my mom was prescribed this at the 15 mg dose to reduce anxiety and depression - mom improved! Now she is awake earlier and more up than down she started them Nove 2014 but today after 24 hours of bitter angry temper tantrums screaming at windows imaginary people etc I had to call the G.P. he prescribed Lorozepam 1mg to calm her down again. Not yet sure its working but she is more happy!